# SDR UC22003F00000

- Difficulty date: October 25, 2003
- Submitted: November 4, 2003
- Operation: Air carrier
- Aircraft: N5321U
- Make and model: Piper PA-28R-201
- Aircraft serial: 2844042
- System (JASC): 5343 · Fuselage, Landing Gear Attach Fittings
- Part: Attach Bracket
- Part number: 67271800
- Condition: Separated
- Location: Mlg
- Part time: 884 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

DURING A TRAINING FLIGHT THE PILOT REPORTED THAT HE HEARD A LOUD BANG WHEN THE LANDING GEAR WAS RETRACTED.  THE LANDING GEAR UNSAFE LIGHT THEN CAME ON.  THE PILOT THEN EXTENDED THE GEAR AND MADE AN EMERGENCY LANDING.  THE AIRPLANE WAS INSPECTED AND THE NOSE GEAR ACTUATOR REAR ATTACH WAS FOUND SEPARATED AT THE JACK POINT WELD.  THE PROBABLE CAUSE IS THAT THE NOSE GEAR ACTUATOR HAS TOO MUCH TRAVEL IN THE RETRACT POSITION.  THESE ACTUATORS HAVE BEEN BENDING THE NOSE GEAR ACTUATOR HARDWARE AND MASHING THE NOSE GEAR UP STOPS ON OUR FLEET OF SIX ARROWS ON A RECURRING BASIS.  RECOMMEND THAT AN EMERGENCY AD IS ISSUED AND THAT THE MFG TAKE SOME CORRECTIVE MEASURES IMMEDIATELY. NOTE AC SN:  2844028 AND UP. (GL19200400941
